MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM RED 43 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM RED 43 REPERFUSION CATHETER; NRY
Catalog Number RED43160
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 06/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Therefore, a physical device investigation was unable to be performed.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
On (b)(6) 2024, the patient underwent a thrombectomy procedure in the left m2 segment of the middle cerebral artery (mca) using a penumbra system red 62 reperfusion catheter (red62), a penumbra system red 43 reperfusion catheter (red43), a neuron max 088 6f long sheath (neuron max), a non-penumbra stent retriever, and a guidewire.It was reported that the patient¿s anatomy was tortuous.During the procedure, the physician completed three passes using the red62, and one pass using the red43.Thrombolysis in cerebral infarction (mtici) score of 2a was achieved.The physician then attempted to use a stent retriever; however, the stent retriever could not advance past the clot in the left m2 segment.It was reported that a dissection was noted in the left internal carotid artery (ica) and it was past the level of neuron max.The physician performed balloon angioplasty to treat the left ica dissection with a brisk flow return to the ica.A mtici score of 2a was achieved.On (b)(6) 2024, post-procedure day one (pod1), the left ica dissection was considered resolved.On (b)(6) 2024, the patient was discharged to a skilled nursing facility.On (b)(6) 2024, the patient exited the study.On (b)(6) 2024, the cec chair adjudicated the left ica dissection as a serious adverse event with a definite relationship to the index procedure and a probable relationship to the penumbra system.

Brand Name
PENUMBRA SYSTEM RED 43 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key20764235
Report Number3005168196-2024-00389
Device Sequence Number21148290
Product Code NRY
UDI-Device Identifier00815948025745
UDI-Public00815948025745
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K222808
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberRED43160
Device Lot NumberF00011703
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2024
Initial Report FDA Received Date11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale